Alert archive / Montana / Wind Chill Advisories in 2016

Wind Chill Advisory 4, NWS Great Falls, MT

December 13, 2016

NWS Great Falls, MT issued this wind chill advisory at Dec 13, 2016, 2:55 PM MST. It took effect at Dec 13, 2016, 8:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2016, 2:55 PM MST (21:55 UTC)
In effect from
Dec 13, 2016, 8:00 PM MST
Expired
Dec 14, 2016, 11:00 AM MST
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

929 
WWUS45 KTFX 132155
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MST TUE DEC 13 2016


MTZ054-141000-
/O.NEW.KTFX.WC.Y.0004.161214T0300Z-161214T1800Z/
/O.CON.KTFX.WS.A.0004.161215T0100Z-161216T1300Z/
MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...WHITE SULPHUR SPRINGS
255 PM MST TUE DEC 13 2016

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST WEDNESDAY.

* LOCATIONS...WHITE SULPHUR SPRINGS.

* TIMING...WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED THIS EVENING
  THROUGH WEDNESDAY MORNING. A STORM SYSTEM WILL MOVE INTO THE
  NORTHERN ROCKIES WEDNESDAY EVENING. WIDESPREAD SNOW AND GUSTY
  WINDS ARE EXPECTED THROUGH EARLY FRIDAY MORNING

* SNOW ACCUMULATIONS...4 TO 6 INCHES VALLEYS...6 TO 10 INCHES
  MOUNTAINS.

* WINDS...NORTHEAST 5 TO 10 MPH.

* TEMPERATURES...6 BELOW TO 19 ABOVE ZERO.

* WIND CHILL...AS LOW AS 22 BELOW DUE TO TEMPERATURES 6 BELOW TO
  4 ABOVE ZERO...AND WINDS WEST 5 TO 10 MPH.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

* CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF 
  STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK 
  ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MTZ012-013-048>051-141000-
/O.NEW.KTFX.WC.Y.0004.161214T0300Z-161214T1800Z/
/O.CON.KTFX.WS.A.0004.161215T1300Z-161216T1300Z/
CASCADE-CHOUTEAU-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...CHOTEAU...FAIRFIELD...
STANFORD...LEWISTOWN...LEWISTOWN DIVIDE
255 PM MST TUE DEC 13 2016

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST WEDNESDAY.

* LOCATIONS...GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT 
  BENTON...CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
  LEWISTOWN DIVIDE.

* TIMING...WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED THIS
  EVENING THROUGH WEDNESDAY MORNING. IN ADDITION...A STORM SYSTEM
  WILL MOVE INTO THE NORTHERN ROCKIES ON THURSDAY. WIDESPREAD
  SNOWS AND GUSTY WINDS ARE EXPECTED THROUGH LATE THURSDAY NIGHT.

* SNOW ACCUMULATIONS...2 TO 6 INCHES.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...7 BELOW TO 15 ABOVE ZERO.

* WIND CHILL...21 TO 25 BELOW DUE TO TEMPERATURES 7 BELOW TO 6
  ABOVE ZERO...AND WINDS WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

* CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF 
  STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK 
  ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MTZ009>011-044>047-141000-
/O.NEW.KTFX.WC.Y.0004.161214T0300Z-161214T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...CUT BANK...HAVRE...
SHELBY...CHESTER...CONRAD...CHINOOK
255 PM MST TUE DEC 13 2016

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST WEDNESDAY.

* LOCATIONS...BROWNING...CUT BANK...HAVRE...SHELBY...CHESTER...
  CONRAD...CHINOOK.

* WIND CHILL...AS LOW AS 24 BELOW DUE TO TEMPERATURES 9 BELOW TO 
  3 ABOVE ZERO...AND WINDS WEST 10 TO 15 MPH WITH GUSTS UP TO 25 
  MPH.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...9 BELOW TO 3 ABOVE ZERO.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

* CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF 
  STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK 
  ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MTZ008-014-015-052-053-055-141000-
/O.CON.KTFX.WS.A.0004.161215T0100Z-161216T1300Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...
NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...BOULDER...
BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...
TOWNSEND...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...
TARGHEE PASS...WEST YELLOWSTONE
255 PM MST TUE DEC 13 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH LATE THURSDAY NIGHT...

* LOCATIONS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS... 
  TARGHEE PASS...WEST YELLOWSTONE...BOULDER...BOULDER HILL...ELK 
  PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...BIG HOLE 
  PASS...CHIEF JOSEPH PASS...DILLON...MONIDA PASS...FLESHER 
  PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
  ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES.

* TIMING...WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED THIS
  EVENING THROUGH WEDNESDAY MORNING. A STORM SYSTEM WILL MOVE
  INTO THE NORTHERN ROCKIES WEDNESDAY EVENING. WIDESPREAD SNOW AND
  GUSTY WINDS ARE EXPECTED THROUGH EARLY FRIDAY MORNING

* SNOW ACCUMULATIONS...4 TO 7 INCHES OF SNOW IN THE VALLEYS AND
  IN THE MOUNTAINS 7 TO 14 INCHES.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
069 
WWUS45 KTFX 140415
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
915 PM MST TUE DEC 13 2016

MTZ054-141200-
/O.CON.KTFX.WC.Y.0004.000000T0000Z-161214T1800Z/
/O.CON.KTFX.WS.A.0004.161215T0100Z-161216T1300Z/
MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...WHITE SULPHUR SPRINGS
915 PM MST TUE DEC 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT
UNTIL 11 AM MST WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT
FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT...

* LOCATIONS IN THE WIND CHILL ADVISORY...THE KINGS HILL AREA.

* LOCATIONS IN THE WINTER STORM WATCH...ALL OF MEAGHER COUNTY.

* TIMING...WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED THIS
  EVENING THROUGH WEDNESDAY MORNING IN THE KINGS HILL AREA.
  WIDESPREAD SNOW AND GUSTY WINDS ARE POSSIBLE WEDNESDAY EVENING
  THROUGH THURSDAY NIGHT ACROSS ALL OF MEAGHER COUNTY.

* SNOW ACCUMULATIONS...4 TO 6 INCHES AT LOWER ELEVATIONS. 
                       6 TO 10 INCHES IN THE MOUNTAINS.

* WIND CHILL...20 TO 25 BELOW TONIGHT IN THE KINGS HILL AREA.
  FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$

MTZ012-013-048>051-141200-
/O.CON.KTFX.WC.Y.0004.000000T0000Z-161214T1800Z/
/O.CON.KTFX.WS.A.0004.161215T1300Z-161216T1300Z/
CASCADE-CHOUTEAU-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...CHOTEAU...FAIRFIELD...
STANFORD...LEWISTOWN...LEWISTOWN DIVIDE
915 PM MST TUE DEC 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT
UNTIL 11 AM MST WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT
FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT...

* LOCATIONS...FAIRFIELD...CHOTEAU...STANFORD...LEWISTOWN... 
  LEWISTOWN DIVIDE...BIG SANDY...FORT BENTON...GREAT FALLS...
  KINGS HILL PASS.

* TIMING...WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED THIS
  EVENING THROUGH WEDNESDAY MORNING. WIDESPREAD SNOW AND GUSTY
  WINDS ARE POSSIBLE THURSDAY MORNING THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATIONS...2 TO 6 INCHES AT LOWER ELEVATIONS. 
                       5 TO 9 INCHES IN THE MOUNTAINS.

* WIND CHILL...20 TO 25 BELOW TONIGHT. FROSTBITE CAN OCCUR IN
  LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$

MTZ009>011-044>047-141200-
/O.CON.KTFX.WC.Y.0004.000000T0000Z-161214T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...CUT BANK...HAVRE...
SHELBY...CHESTER...CONRAD...CHINOOK
915 PM MST TUE DEC 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* LOCATIONS...CHESTER...SHELBY...CHINOOK...BROWNING...CONRAD... 
  HAVRE...CUT BANK.

* WIND CHILL...20 BELOW TO 30 BELOW ZERO.

* WINDS...WEST 5 TO 10 MPH...WITH GUSTS UP TO 25 MPH.

* IMPACT...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$

MTZ008-014-015-052-053-055-141200-
/O.CON.KTFX.WS.A.0004.161215T0100Z-161216T1300Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...
NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...BOULDER...
BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...
TOWNSEND...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...
TARGHEE PASS...WEST YELLOWSTONE
915 PM MST TUE DEC 13 2016

...WINTER STORM WATCH REMAINS IN EFFECT
FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT...

* LOCATIONS...ALL OF SOUTHWEST MONTANA.

* TIMING...WIDESPREAD SNOW AND GUSTY WINDS ARE POSSIBLE
  WEDNESDAY EVENING THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATIONS...4 TO 7 INCHES AT LOWER ELEVATIONS. 
                       7 TO 14 INCHES IN THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$
332 
WWUS45 KTFX 141045
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
345 AM MST WED DEC 14 2016

MTZ008-015-052-053-055-150000-
/O.UPG.KTFX.WS.A.0004.161215T0100Z-161216T1300Z/
/O.NEW.KTFX.WS.W.0010.161215T0100Z-161216T1300Z/
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
345 AM MST WED DEC 14 2016

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* LOCATIONS...BIG HOLE PASS...CHIEF JOSEPH PASS...DILLON...
  MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN 
  BRIDGES... BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE 
  PASS... WHITEHALL...TOWNSEND...BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE.

* TIMING...WIDESPREAD SNOW AND GUSTY WINDS ARE POSSIBLE 
  WEDNESDAY EVENING THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATIONS...4 TO 8 INCHES IN THE VALLEYS AND 7 TO 13
  INCHES IN THE MOUNTAINS.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.


* IMPACTS...PERIODS OF MODERATE TO OCCASIONALLY HEAVY SNOW WILL
  CAUSE SIGNIFICANT REDUCTIONS TO VISIBILITY AT TIMES AS WELL AS
  LEAD TO SNOW PACKED AND ICY ROADS. THE SNOW WILL BE FOLLOWED BY
  SIGNIFICANTLY COLDER TEMPERATURES BY FRIDAY NIGHT.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-013-048>051-054-150000-
/O.EXT.KTFX.WS.A.0004.161215T0700Z-161216T1300Z/
/O.CON.KTFX.WC.Y.0004.000000T0000Z-161214T1800Z/
CASCADE-CHOUTEAU-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...CHOTEAU...FAIRFIELD...
STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS
345 AM MST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

* LOCATIONS...FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS... 
  STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...BIG SANDY...FORT 
  BENTON...GREAT FALLS...KINGS HILL PASS.

* TIMING...WIND CHILLS OF 20 TO 30 BELOW ZERO WILL CONTINUE
  THROUGH THIS MORNING. WIDESPREAD LIGHT TO OCCASIONALLY MODERATE
  SNOW ARE POSSIBLE LATE TONIGHT THROUGH LATE THURSDAY NIGHT.

* SNOW ACCUMULATIONS...2 TO 5 INCHES AT LOWER ELEVATIONS AND 5 TO
  10 INCHES IN THE MOUNTAINS.

* WIND CHILL VALUES...AS LOW AS 30 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$

MTZ009>011-044>047-141800-
/O.CON.KTFX.WC.Y.0004.000000T0000Z-161214T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...CUT BANK...HAVRE...
SHELBY...CHESTER...CONRAD...CHINOOK
345 AM MST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* LOCATIONS...CHESTER...SHELBY...CHINOOK...BROWNING...CONRAD... 
  HAVRE...CUT BANK.

* WIND CHILL...AS LOW AS 30 BELOW.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH.

* IMPACT...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$

MTZ014-150000-
/O.EXT.KTFX.WS.A.0004.161215T0700Z-161216T1300Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS
345 AM MST WED DEC 14 2016

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

* LOCATIONS...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...
   ROGERS PASS.

* TIMING...WIDESPREAD LIGHT TO OCCASIONALLY MODERATE SNOW ARE
  POSSIBLE LATE TONIGHT THROUGH LATE THURSDAY NIGHT.

* SNOW ACCUMULATIONS...3 TO 6 INCHES IN THE VALLEYS AND 6 TO 12
  INCHES IN THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$

MARTIN
773 
WWUS45 KTFX 141801
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1101 AM MST WED DEC 14 2016

MTZ012-013-048>051-054-150615-
/O.EXP.KTFX.WC.Y.0004.000000T0000Z-161214T1800Z/
/O.CON.KTFX.WS.A.0004.161215T0700Z-161216T1300Z/
CASCADE-CHOUTEAU-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...CHOTEAU...FAIRFIELD...
STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS
1101 AM MST WED DEC 14 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...
...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING...

* LOCATIONS...FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS... 
  STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...BIG SANDY...FORT 
  BENTON...GREAT FALLS...KINGS HILL PASS.

* TIMING...WIDESPREAD LIGHT TO OCCASIONALLY MODERATE SNOW IS
  POSSIBLE LATE TONIGHT THROUGH LATE THURSDAY NIGHT.

* SNOW ACCUMULATIONS...2 TO 5 INCHES AT LOWER ELEVATIONS...5 TO
  10 INCHES IN THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MTZ009>011-044>047-141915-
/O.EXP.KTFX.WC.Y.0004.000000T0000Z-161214T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...CUT BANK...HAVRE...
SHELBY...CHESTER...CONRAD...CHINOOK
1101 AM MST WED DEC 14 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING...

ALTHOUGH TEMPERATURES WILL REMAIN QUITE COLD THROUGHOUT THE
DAY...WINDS HAVE DECREASED TO LESS THAN 10 MPH...WHICH WILL HELP
PREVENT FURTHER BITTER COLD WIND CHILL TEMPERATURES.

$$

MTZ008-015-052-053-055-150615-
/O.CON.KTFX.WS.W.0010.161215T0100Z-161216T1300Z/
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
1101 AM MST WED DEC 14 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM MST FRIDAY...

* LOCATIONS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS... 
  TARGHEE PASS...WEST YELLOWSTONE...BOULDER...BOULDER HILL...ELK 
  PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...BIG HOLE 
  PASS...CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...
  NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES.

* TIMING...WIDESPREAD SNOW AND GUSTY WINDS ARE POSSIBLE THIS
  EVENING THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATIONS...4 TO 8 INCHES IN THE VALLEYS...7 TO 13
  INCHES IN THE MOUNTAINS.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...PERIODS OF MODERATE TO OCCASIONALLY HEAVY SNOW WILL
  CAUSE SIGNIFICANT REDUCTIONS TO VISIBILITY AT TIMES...AS WELL
  AS LEAD TO SNOW PACKED AND ICY ROADS. THE SNOW WILL BE FOLLOWED
  BY SIGNIFICANTLY COLDER TEMPERATURES BY FRIDAY NIGHT.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-150615-
/O.CON.KTFX.WS.A.0004.161215T0700Z-161216T1300Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS
1101 AM MST WED DEC 14 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

* LOCATIONS...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...
  ROGERS PASS.

* TIMING...WIDESPREAD LIGHT TO OCCASIONALLY MODERATE SNOW IS
  POSSIBLE LATE TONIGHT THROUGH LATE THURSDAY NIGHT.

* SNOW ACCUMULATIONS...3 TO 6 INCHES IN THE VALLEYS...6 TO 12
  INCHES IN THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 13, 11:10 AM MST, 3 hours 45 minutes earlier.

Area forecast discussion, Dec 13, 11:10 AM MST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1110 AM MST Tue Dec 13 2016

...AVIATION SECTION UPDATED...

.UPDATE...

Few changes made to the forecast for the rest of today. Expect
localized bands of primarily light snow to impact portions of
Southwest Montana through late this afternoon. These bands should
persist along and south of a Helena to White Sulphur Springs line
and north of a Butte to Bozeman line. Mesoscale model guidance and
model cross sections indicate frontogenetical forcing for ascent
along with limited moisture/convective instability within the 850-
500 mb layer are responsible for these weak mesoscale snow bands.
Additional snow accumulations from this activity should primarily be
a dusting to 1 inch, but 1-2 inches of fresh snow should fall along
western aspects of affected mountains. Cancelled the wind chill
advisory that was in effect for portions of North-Central Montana as
wind chills have moderated to above -20F for most locations and
should remain above -20F through at least this afternoon.
Jaszka

.DISCUSSION...
/Issued 443 AM MST Tue Dec 13 2016/

Today through Thursday...Closed upper low remains over central
Canada with northwest flow aloft over Montana continuing through
Wednesday. Still a few weak bands of light snow moving through
northern portions of Southwest Montana but these are expected to
slowly dissipate with no significant accumulations expected.
The cold Canadian airmass will remain over North Central Montana
through the period but temperatures in this region should rise
into the lower teens today and Wednesday. Meanwhile, somewhat
milder conditions in southwest portions of the state will allow
temperatures to rise into the 20s. Next system is expected to move
into the region Wednesday night and Thursday as a positive-tilt
trough develops from western Canada to off the northern
California coast. Developing southwesterly flow aloft will push a
surface warm front into Southwest Montana with widespread snow
developing Wednesday night. As warmer temperatures continue to
push into the region there could be a chance for a rain-snow mix
or (worst case scenario) freezing rain on Thursday. This same
system is expected to reach central portions of the state early
Thursday morning with widespread snow expected across southern
portions of central Montana. Models have shown varying amounts of
liquid precipitation with this weather system and have also
shifted upper level dynamics a bit so forecast uncertainty is only
moderate. However, for now, I have issued a Winter Storm Watch for
the areas most likely to be affected by this system due to the
possibility that heavier snow amounts could develop. mpj

Thursday Night through Tuesday...Winter weather continues Thursday
night and Friday over most of our forecast area. Another surge
of colder air from Canada will keep light snow going over North-
central Montana associated with a shallow upslope flow. High
temperatures Friday afternoon may remain below zero over much of
north-central MT. Snowfall tapers Friday afternoon from north to
south as the trof axis moves east of the area. Moderate snow will
continue into late Friday over Southwest Montana. Clearing skies
Friday night along with fresh snow and light winds will yield low
temperatures near to below -20F. On Sunday, ridging over the PacNW
begins to nudge heights higher, marking a beginning to the end of
this lengthy period of cold weather. Lee troughing may initiate
downslope Chinook winds Sunday night through Tuesday, helping to
push temperatures closer to seasonal normals. However, strong
winds will also cause widespread blowing and drifting snow,
possibly leading to whiteout conditions in some areas. PN

&&

.AVIATION...Updated 1808Z.

Unsettled flow across central and southwest portions of the region
will cause light snow this afternoon with local MVFR conditions
across Southwest Montana, including KHLN, KBZN, and KEKS. Northern
portions of the region will remain in dry air and VFR conditions
will prevail through the next 24 hours. Moisture will approach
Southwest Montana by late Wednesday afternoon and a chance of snow.
Snow will move northwards through into central portions of the
region by 06z Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  13  -6  16   7 /  10  10   0  30
CTB  11  -7  12  -2 /  10  10   0  10
HLN  22   0  19  10 /  20  20   0  40
BZN  24   5  20  15 /  20  20  10  50
WEY  18  -4  19  14 /  20   0  10  70
DLN  24   4  21  16 /  10  10  10  50
HVR  12  -6   9  -1 /  10  10   0   0
LWT  11  -6  15   6 /  10  10   0  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday evening through late Thursday
night Beaverhead...Broadwater...Central and Southern Lewis and
Clark...Gallatin...Jefferson...Madison...Meagher.

Wind Chill Advisory until noon MST today Blaine...Chouteau...
Eastern Glacier...Eastern Pondera...Hill...Liberty...Northern
Rocky Mountain Front...Toole.

Winter Storm Watch from Thursday morning through late Thursday
night Cascade...Chouteau...Eastern Teton...Fergus...Judith
Basin...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls

In the hours before

Special weather statement, Dec 13, 1:59 PM MST, 56 minutes before
Special Weather Statement
National Weather Service Great Falls MT
159 PM MST TUE DEC 13 2016

MTZ014-052>055-140000-
Central and Southern Lewis and
Clark-Meagher-Jefferson-Broadwater-Gallatin-
159 PM MST TUE DEC 13 2016

...NARROW BANDS OF STEADY TO HEAVY SNOW WILL AFFECT
BROADWATER...MEAGHER...SOUTHERN LEWIS AND CLARK...NORTHEASTERN
GALLATIN AND JEFFERSON COUNTIES THROUGH THE REST OF THIS AFTERNOON...

At 153 PM MST, multiple bands of steady to heavy snow were affecting
portions of Southwest Montana. These bands are expected to move
little through 5 PM MST this evening and may produce 1 to 4 inches
of fresh snow accumulation in localized areas through 5 PM.

Locations impacted include...
Helena, Townsend, Boulder, White Sulphur Springs, Lincoln, East
Helena, MacDonald Pass, Three Forks, Manhattan, Toston, Montana
City, Alhambra, Radersburg, Logan, Lennep and Clancy.

This includes the following highways...
 Interstate 15 between mile markers 134 and 217.
 Interstate 90 between mile markers 267 and 287.
 Highway 200 between mile markers 65 and 75.

Visibilities will drop quickly to less than a quarter of a mile in
these snow bands.

Use extra caution if you must travel through these snow bands. Rapid
changes in visibility and potentially slick roads are likely to lead
to accidents. Consider delaying travel until the snow tapers off.

LAT...LON 4664 11027 4619 11028 4619 11078 4579 11080
      4600 11245 4618 11251 4618 11257 4624 11260
      4633 11254 4633 11246 4641 11232 4662 11230
      4670 11242 4670 11253 4684 11254 4684 11280
      4699 11280
TIME...MOT...LOC 2053Z 240DEG 48KT 4616 11179

KJ

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:25 AM MSTWinter Storm WatchTFX35 hr
Dec 13, 1:59 PM MSTSpecial Weather StatementTFXBroadwater, Jefferson, Meagher3 hr

Nearby

Wind Chill Advisories in Montana, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.